My daughter was diagnosed with petit mal seizures at age 5. she is now 9. her recent eeg came back showing no seizure activity. she is still currently taking lamictal but we are now dealing with attention issues at school. what are the correlations between petit mal and ADD, and if she is taking medication for something she is no longer having, does the medication (which we are now seeing the side effects; ie tiredness, fatigue) make the attention issues worse? my heart and my gut say yes but i am more confused about her diagnosis then ever before and am hoping someone has some clarification for me.
Hi people who have seizures can seem like they have add,this is because when you have a seizure's, you can have a hard time learning and hearing what is being said to you while you are having a seizure and lose time.There for a lot of children I think, that are not add but maybe having other things going on, and missed because the doctors just think of add and not look at everything that is going on with young children these day's.And put children on medicines for add or adhd,And the medicines they give can have the side effect of causing seizures along with depression.And children with seizures also tend to have some depression also and anxiety. Witch can cause seizures to.
Have you looked up the side effects to lamictal?And my daughter just started taking lamictal .Just found out last week she was having seizures. My son also has seizures and know medicines have helped him even the VNS and still has seizures every day,
your daughter should have an IEP if she doesn't already ,And the school should know how to work with a child who has seizures to help her.
I have notice that every since I started giving my son Omega 3 -6-9 Vitamins and b6 Vitamins that he is doing better.With his learning.
Hi there i'm on lamictal and have been for along time now and I have stoped having seizures. I'n year 7 I was at the bottom of all my classes, because of what my epilepsy had caused me to fall behind, but then slowly I had a recovering period where I found my attention got better, and over the years I progressed more and more. All this is just based on personal experience so nothing scientific, as everyone reacts differently, but I thought if you heard how it happened with me iut might ease your feelings abit.
You seem to have a good idea of this topic.
I have a very similar situation. My 9 year old was diagnosed with Epilepsy a year and a half ago. He suffered a massive seisure, and since the initial seizure a lot of complex partial seizures.
They generally happened at night, and he woke up feeling odd with enough time to walk to my room before the seizures started.
He is on Trileptal, which was gradually increased to control his seizures, which it is now doing very well.
We had noticed a lack of concentration and odd behaviour, but put it down to adjusting to medication, and maybe just dealing with Epilepsy. He also tends to be quite anxious with not a huge amount of self confidence.
He would do something a bit peculiar, just to see what would happen, and not really think about the consequences, i.e. he dropped some heavy stones into my sister in laws' favourite vase( Wedding present from Bridesmaid) to see what would happen!
He is quite a well behaved boy, doing ok is school, but recently he is getting into a bit of trouble re his concentration. It takes him a lot longer to take things down from the board than previously, and occassionally his teacher writes it in his journal for him out of frustration. He regulary loses his stuff, pencils, homework etc. Getting him to stay sitting down when doing his homework can also be very frustrating at times, and regularly he starts chatting about totally irelevant things in the middle of doing homework
Also, I find his behaviour at home a little odd at times, and think that his 6 year old brother may act more maturely than him regularly. A friend mentioned that he may have ADD or ADHD, as seemingly there is a strong link to people with complex partial sesures having either of these conditions too.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.